MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT; VENTRICULAR (ASSIST) BYPASS
Model Number 107801
Medical Device Problem Codes Mechanical Problem (1384); Decreased Pump Speed (1500)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that log files were sent for review.The log captured multiple low speed advisories on (b)(6) 2025 and (b)(6) 2025 while the patient was connected to wall power.There were no other unusual events recorded in the log file event history.The mechanical circulatory support (mcs) equipment had operated as intended.Tech services were on site on (b)(6) 2025 and performed a short to shield driveline repair.The splice was approximately 3 inches from the exit site.The excised driveline was shipped for an urgent analysis.The patient used an ungrounded patient cable and would remain in the hospital and on the cable until analysis was completed.Additional log files were sent for review.The log file captured the events from the driveline repair on (b)(6) 2025 at 17:21.Since that time there had been no further low speed or pump off events.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: evaluation of the submitted log file confirmed low speed events; however, a direct cause for these findings could not be conclusively determined through this evaluation.A review of the submitted log files revealed low speed events while the patient was connected to the power module and mobile power unit (mpu).Based on previous complaint experience, these events could be indicative of a potential issue with the driveline.A distal end driveline replacement was performed by a tech services representative on 07aug2025.Approximately 21.5¿ of the external portion/distal end of the driveline was returned.An electrical continuity test of the returned driveline, in the condition it was received, was conducted, and all wires were found to be electrically intact.No wire-to-wire or wire-to-shield shorts were induced during this testing, even with manipulation of the driveline.The outer jacket of the driveline was removed, and the bionate layer revealed a dark discoloration throughout its length but was otherwise unremarkable.Areas of the metal braided shield breakdown were observed that appeared consistent with the duration of use.The shielding and bionate were removed, and examination of the underlying wires revealed no insulation breaches or damage.The returned portion of the driveline was then submerged in a saline bath for high potential testing to verify the integrity of each wire¿s insulation.The test did not reveal any areas of current leakage.Multiple attempts for additional information were sent to the customer; however, no further information has been provided at this time.The patient remained ongoing on heartmate ii left ventricular assist system, serial number (b)(6), until they underwent a transplant on 21aug2025 (manufacturer report #2916596-2025-05680).The relevant sections of the device history records for vad-21192 and driveline, serial number (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications the current revisions of the ifu and patient handbook can be found on the eifu page of the abbott website.The heartmate ii left ventricular assist system (lvas) instructions for use (ifu) is currently available.Section 6 ¿patient care and management¿ discusses damage due to wear and fatigue of the driveline.This section also contains information on ¿caring for the driveline¿ (under ¿ongoing system assessment and care¿) and provides possible indications of driveline damage as well as how to respond to such events.Section 7 "alarms and troubleshooting" outlines all system controller alarms as well as how to respond to each alarm condition.Section 8 ¿equipment storage and care¿ also contains information on ¿care of the driveline,¿ and provides possible indications of driveline damage.The heartmate ii lvas patient handbook is also currently available.Section 4 ¿living with the heartmate ii¿ contains information on caring for the driveline.Section 5 "alarms and troubleshooting" outlines all system controller alarms as well as how to respond to each alarm condition.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, LVAS IMPLANT KIT
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22890608
Report Number2916596-2025-05384
Device Sequence Number8852137
Product Code DSQ
UDI-Device Identifier00813024011996
UDI-Public(01)00813024011996(17)240820
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/20/2024
Device Model Number107801
Device Catalogue Number107801
Device Lot Number8214419
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer09/04/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight79 KG
Patient EthnicityNon Hispanic
Patient RaceWhite